The European Journal of Psychiatry
versión impresa ISSN 0213-6163
KOVACIC, Sanja; VUKOVIC, Silvio; KOCIJAN-LOVKO, Sandra y SEFEROVIC, Maida. Combination of fluvoxamine and analgesics can cause serotonin syndrome. Eur. J. Psychiat. [online]. 2009, vol.23, n.1, pp.47-51. ISSN 0213-6163.
Serotonin syndrome is a potentially severe acute adverse reaction to a serotonin agonist. It is characterized by cognitive and behavioral changes, autonomic dysfunction and neuromuscular abnormalities. The growing use of SSRIs is related to the frequency of the syndrome. The aim of our presentation was to describe a unique case of severe hyperserotoninergic state caused by a single dose of fluvoxamine and an analgesic drug. Physicians who prescribe SSRIs should be aware that the patient is not a medical specialist and needs detailed information on any new drug he has been prescribed.
Palabras clave : Serotonin Syndrome; Fluvoxamine; Cytochrome P450.